Alert archive / Texas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 25, 1995, 6:12 PM CST for Lipscomb County, Texas. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Mar 25, 1995, 6:12 PM CST (00:12 UTC)
- Expired
- Mar 25, 1995, 7:00 PM CST
- In force
- 48 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 260010 RRA SVRAMA TXC295-260100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 612 PM CST SAT MAR 25 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM CST FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...NORTHERN LIPSCOMB COUNTY AT 612 PM CST...RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF DARROUZETT IN NORTHERN LIPSCOMB COUNTY. THE STORM WAS MOVING NORTH AT 20 MPH AND WILL PASS OVER OR NEAR DARROUZETT BY 630 PM CST. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. MOVE INDOORS AND AWAY FROM AREAS WHERE LOOSE ITEMS COULD BECOME FLYING DEBRIS. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:15 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 25, 3:15 PM CST, 2 hours 57 minutes before
FPUS3 KAMA 252050 AFDAMA TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CST SAT MAR 25 1995 DRY LINE NOW INTO LIPSCOMB/HEMPHILL ON 88D AND EXTNDG SW WITH CFP EXPECTED ANY TIME NOW (2:45PM). HOPES OF CLEARING REMAINDER TOR WATCH CO'S BEFORE PRODUCTS GO OUT IS IN QUESTION AS PULSE CELLS CONTINUE TO POP IN FAR NE TX PANHANDLE. WIND GRADIENT STILL TIGHT BUT NOTIABLE DROP IN SPEEDS BEHIND FRONT. PRESSURE FIELD WILL IMPROVE LATER AS LOW BEGINS TO DEEPEN AND POSITIONS ITSELF IN NW KS. WITH LI'S INCREASING BEHIND CFP MAKE WIND ADV LESS LIKELY...WILL PLAY INCREASING AFTER A LULL WITH CFP BUT KEEP BELOW ADVISORY FOR NOW. WITH 541MB LOW E CO AT 24 HOURS COOLING TREND LOOKS FINE. THIS IS MY BEST GUESS FOR NOW. CCF AMA NU 35/55 31/57 -00 .AMA...NONE. .OK...NONE. DJC
In the hours before
Special weather statement, Mar 25, 12:35 PM CST, 5 hours 37 minutes before
OKZ001>003-TXZ001>026-260615- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1235 PM CST SAT MAR 25 1995 THERE IS A TORNADO WATCH IN EFFECT FOR THE EASTERN MOST COUNTIES OF THE TEXAS AND OKLAHOMA PANHANDLE UNTIL 600 PM CST. AN UNSTABLE AIRMASS...CONSIDERABLE ATMOSPHERIC MOISTURE...AND A DEVELOPING SURFACE LOW PRESSURE SYSTEM MAKE CONDITIONS FAVORABLE FOR THUNDERSTORM DEVELOPMENT. THE DEVELOPMENT OF A SEVERE THUNDERSTORM OR A TORNADO IS MORE LIKELY EAST OF THE PANHANDLES IN OKLAHOMA. THERE IS A CHANCE OF GENERAL THUNDERSTORMS DEVELOPING OVER THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON. A DRYLINE IS MOVING EASTWARD THROUGH THE CENTRAL PORTION OF THE PANHANDLES. FOLLOWING THE DRY LINE IS A WEAK COOL FRONT. AHEAD OF THE DRY LINE IS MOIST UNSTABLE AIR WHICH COUPLED WITH AFTERNOON HEATING OR INTERACTION WITH THE DRY LINE HAS THE POTENTIAL TO GENERATE THUNDERSTORMS. A FEW THUNDERSTORM CELLS...ESPECIALLY THOSE ASSOCIATED WITH THE DRYLINE ITSELF WILL HAVE THE POTENTIAL TO BECOME SEVERE. COPLEY
Special weather statement, Mar 25, 3:45 PM CST, 2 hours 27 minutes before
OKZ003-TXZ005-010-015-020-026-252245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 345 PM CST SAT MAR 25 1995 ...TORNADO WATCH FOR EXTREME EAST CENTRAL TEXAS PANHANDLE TO BE CANCELLED AT 4 PM... ...TORNADO WATCH REMAINS IN EFFECT FOR BEAVER COUNTY OF THE OKLAHOMA PANHANDLE AND LIPSCOMB AND HEMPHILL COUNTIES OF THE TEXAS PANHANDLE UOTIL 6 OCLOCK THIS EVENING... THE DRY LINE IS NOW IN FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES AND THE COLD FRONT HAS WEAKENED AS IT MOVED EAST. NO STORMS HAVE BEEN OBSERVED IN THE EAST CENTRAL TEXAS PANHANDLE FOR THE PAST TWO HOURS. STORMS IN BEAVER AND LIPSCOMB COUNTIES HAVE REMAINED MARGINAL BUT CONDITIONS STILL EXIST FOR THESE STORMS TO BECOME SEVERE. THEY CAN PRODUCE LOCALY HEAVY RAINS...DANGEROUS LIGHTNING... HAIL TO ONE INCH AND POSSIBLY TORNADOES THROUGH 6PM. DJC
Special weather statement, Mar 25, 4:15 PM CST, 1 hour 57 minutes before
OKZ003-TXZ005-010-015-020-026-260415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 415 PM CST SAT MAR 25 1995 ...TORNADO WATCH REMAINS IN EFFECT FOR BEAVER COUNTY OF THE OKLAHOMA PANHANDLE AND EXTREME EASTERN TEXAS PANHANDLE UNTIL 10 PM THIS EVENING... THE DRY LINE IS NOW IN FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES AND THE COLD FRONT HAS WEAKENED AS IT MOVED EAST. NO STORMS HAVE BEEN OBSERVED IN THE EAST CENTRAL TEXAS PANHANDLE FOR THE PAST TWO HOURS. STORMS IN BEAVER AND LIPSCOMB COUNTIES HAVE REMAINED MARGINAL BUT CONDITIONS STILL EXIST FOR THESE STORMS TO BECOME SEVERE. THEY CAN PRODUCE LOCALY HEAVY RAINS...DANGEROUS LIGHTNING... HAIL TO ONE INCH AND POSSIBLY TORNADOES THROUGH 10 PM. DJC
Special weather statement, Mar 25, 4:17 PM CST, 1 hour 55 minutes before
OKZ003-TXZ005-010-015-020-026-260415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 415 PM CST SAT MAR 25 1995 ...TORNADO WATCH REMAINS IN EFFECT FOR BEAVER COUNTY OF THE OKLAHOMA PANHANDLE AND EXTREME EASTERN TEXAS PANHANDLE UNTIL 10 PM THIS EVENING... THE DRY LINE IS NOW IN FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES AND THE COLD FRONT HAS WEAKENED AS IT MOVED EAST. NO STORMS HAVE BEEN OBSERVED IN THE EAST CENTRAL TEXAS PANHANDLE FOR THE PAST TWO HOURS. STORMS IN BEAVER AND LIPSCOMB COUNTIES HAVE REMAINED MARGINAL BUT CONDITIONS STILL EXIST FOR THESE STORMS TO BECOME SEVERE. THEY CAN PRODUCE LOCALY HEAVY RAINS...DANGEROUS LIGHTNING... HAIL TO ONE INCH AND POSSIBLY TORNADOES THROUGH 10 PM. DJC
Nearby
Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.